Alert archive / Vermont / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 36, NWS Burlington, VT

June 19, 2007Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 19, 2007, 7:54 PM EDT for Windsor County, Vermont. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 7:54 PM EDT (23:54 UTC)
Expired
Jun 19, 2007, 9:00 PM EDT
In force
66 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Windsor County, VT

The radar

The Burlington radar (KCXX), 115 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:24 PM EDTTSTM WND DMGRoyalton, VTNUMEROUS TREES AND POWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:23 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 192354
SVRBTV
VTC027-200100-
/O.NEW.KBTV.SV.W.0036.070619T2354Z-070620T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
754 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINDSOR COUNTY IN SOUTHERN VERMONT

* UNTIL 900 PM EDT.

* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM STOCKBRIDGE TO TYSON...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BETHEL...NORTH SPRINGFIELD...SPRINGFIELD AND PERKINSVILLE AROUND
  805 PM EDT.
  READING AROUND 810 PM EDT.
  SOUTH ROYALTON...WILGUS STATE PARK...WOODSTOCK AND SOUTH WOODSTOCK
  AROUND 815 PM EDT.
  WINDSOR AROUND 820 PM EDT.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 4331 7282 4336 7282 4337 7276 4343 7273
      4349 7279 4355 7279 4368 7269 4371 7281
      4379 7278 4392 7281 4378 7230 4362 7233
      4351 7241 4327 7243

$$

SISSON
1 follow-up statement
000 
WWUS51 KBTV 200059
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
857 PM EDT TUE JUN 19 2007

VTC027-200107-
/O.EXP.KBTV.SV.W.0036.000000T0000Z-070620T0100Z/
WINDSOR VT-
857 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR WINDSOR COUNTY EXPIRES AT 900
PM EDT...

SEVERE THUNDERSTORMS HAVE MOVED OUT OF WINDSOR COUNTY. SHOWERSS WILL 
CONTINUE THROUGH 10 PM.

THESE STORMS PRODUCED WIND DAMAGE IN ROYALTON WITH NUMEROUS TREES 
AND POWERLINES DOWN AT 824 PM.

LAT...LON 4331 7282 4336 7282 4337 7276 4343 7273
      4349 7279 4355 7279 4368 7269 4371 7281
      4379 7278 4392 7281 4378 7230 4362 7233
      4351 7241 4327 7243

$$

SISSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:29 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 19, 7:29 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
729 PM EDT TUE JUN 19 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE REGION TONIGHT BRINGING
STRONG THUNDERSTORMS ALONG WITH GUSTY WINDS AND HEAVY RAINFALL...
AND SOME HAIL. COOLER WEATHER WILL BE OVER THE REGION ON WEDNESDAY
WITH HIGHS MAINLY IN THE 70S AND CLEARING SKIES...AS A RIDGE OF HIGH
PRESSURE BUILDS SLOWLY EAST INTO THE REGION. A COLD FRONT WILL MOVE
SOUTH FROM CANADA INTO THE REGION ON THURSDAY WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT TONIGHT.
STRONG THUNDERSTORMS APPROACHING THE CHAMPLAIN VALLEY AT THIS
TIME...WITH STRONG GUSTY WINDS THE MAIN SEVERE WEATHER THREAT.
PRECIPITABLE WATER VALUES APPROACH AROUND 2 INCHES TONIGHT...SO
ALSO A THREAT FOR LOCALLY HEAVY RAINFALL...ESPECIALLY FOR ANY SLOW
MOVING STORMS. COMPOSITE RADAR LOOP SHOWING MORE THUNDERSTORMS
UPSTREAM ACROSS WESTERN NEW YORK AND EASTERN ONTARIO AT THIS TIME.
THESE STORMS ARE AHEAD OF THE COLD FRONT.

&&

.SHORT TERM /WEDNESDAY NIGHT/...
SOME RAIN SHOWERS TO LINGER OVER VERMONT EARLY WEDNESDAY MORNING...
BEFORE SKIES TO BEGIN TO CLEAR OUT. A RIDGE OF HIGH PRESSURE WILL
THEN BUILD NORTHEAST FROM THE OHIO VALLEY WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT. A COLD FRONT WILL MOVE SOUTH FROM CANADA ON
THURSDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY
AFTERNOON. BUFKIT SOUNDINGS SHOW STEEP LOW LEVEL LAPSE RATES
DEVELOPING ACROSS THE REGION THURSDAY AFTERNOON. WET BULB ZERO
VALUES LOWER TO AROUND 6000-8000 FEET THURSDAY AFTERNOON...SO SOME
THUNDERSTORMS COULD PRODUCE SOME SMALL HAIL. SHOWERS AND SOME
THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
FAIRLY QUIET DURING MUCH OF EXTENDED PORTIONS OF FCST AS MEAN
SHORTWAVE RIDGING APPEARS TO BE THE PRIMARY GOVERNING FACTOR OF
SENSIBLE WX CONDS ACROSS THE REGION. ANY LINGERING PCPN SHOULD END
ACROSS NERN PORTIONS OF FA BY LATER FRIDAY...LEAVING GENERALLY
FAIR/DRY CONDS FRI NIGHT INTO SATURDAY. WILL REINTRODUCE CHC
THUNDER DURING THE FRIDAY DAYTIME PERIOD DUE TO MREF SOLNS STILL
INDICATING COLD POOL TO -20C AT 500 HPA ACROSS ERN PORTIONS OF FA.
PASSG OF UPPER TROUGH AND ATTENDANT SFC FRONT SAT NT INTO EARLY
SUNDAY MAY PRODUCE SOME ADDL ENHANCED -SHRA ACTIVITY...THEN A RETURN
TO DRY AND SEASONAL CONDS BY SUN EVENING INTO MONDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THROUGH THE NEXT 24 HOURS...
WIDESPREAD DEEP CONVECTION TO CONTINUE AFFECTING THE FCST AREAS OVER
THE NEXT 3-6 HOURS ALONG WITH LOCALLY STRONG SFC WND GUSTS/HVY RAFL
AND ASSOC IFR/MVFR CONDS. THIS ACTIVITY TO EVOLVE INTO A LARGE
STRATIFORM RAIN EVENT OVERNIGHT ACROSS THE DACKS/VT BEFORE TAPERING
OFF BY SUNRISE AS SFC FRONT PUSHES SLOWLY ACROSS REGION. IFR/MVFR
CONDS IN PCPN AND PATCHY FOG TO THEN SLOWLY END/LIFT AFTER 09-12Z AS
MEAN SFC FLOW TURNS WNW AND BNDRY LYR DRYING OCCURS DURING DAYLIGHT
HOURS ON WED.

00Z THURSDAY THROUGH SUNDAY...
ADDL ENERGY AND ASSOC FRONT TO BRING NEXT CHC OF RAFL AND POSSBL
CONVECTION/MVFR-IFR CONDS TO REGION THURSDAY AFTERNOON INTO EARLY
FRIDAY...THEN AGAIN BY LATER SATURDAY INTO SUNDAY. OTW MAINLY VFR
CONDS EXPECTED.

&&

.HYDROLOGY...
LATEST AVBL ANALYSIS STILL SUGGESTING POTL FOR AXIS OF HEAVIER RAFL
TO OCCUR TONIGHT ACROSS PORTIONS OF THE ADIRONDACKS AND POSSIBLY
INTO WRN VT. ENHANCED DEEP CONVECTION ALONG WITH A GENERAL MERGING
OF PRE-FRONTAL TROUGH AND ACTUAL SFC FRONTAL BNDRY OVERNIGHT TO
OCCUR ACROSS THIS REGION. THESE FACTORS...COMBINED WITH HIGH
FREEZING LVLS/DEEP WARM COAL DEPTH AND ANOMALOUS PWAT AXIS TO 2
SUPPORTS THIS ARGUMENT...AND CONDS WILL BE MONITORED CLOSELY. THIS
SAID...FAIRLY DRY ANTECEDENT CONDS SHOULD PREVENT WIDESPREAD FLOOD
THREAT...THOUGH LOCALIZED MINOR/POOR DRAINAGE FLOODING CERTAINLY
POSSBL IN AREAS BENEATH MORE PROLONGED ACTIVITY THROUGH THE
EVENING/OVERNIGHT HOURS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WGH
NEAR TERM...WGH
SHORT TERM...WGH
LONG TERM...JMG
AVIATION...JMG
HYDROLOGY...
Hazardous weather outlook, Jun 19, 3:30 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT TUE JUN 19 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-201930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
330 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THROUGH
MIDNIGHT WITH THE SCATTERED THUNDERSTORM ACTIVITY ACROSS NORTHERN
NEW YORK AND VERMONT. IN PARTICULAR...LOCALLY HEAVY RAIN MAY CAUSE
PONDING OF WATER IN POOR DRAINAGE LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
IF YOU OBSERVE SEVERE WEATHER...PLEASE RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WHEN IT IS SAFE TO
DO SO.

BANACOS

In the hours before

Local storm report, Jun 19, 6:39 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
639 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     SARANAC                 44.65N 73.74W
06/19/2007                   CLINTON            NY   TRAINED SPOTTER

            10 INCH TREE DOWN ON DOUGLASS ROAD IN SARANAC

&&

JN
Special weather statement, Jun 19, 6:55 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
655 PM EDT TUE JUN 19 2007

VTZ003-016-200000-
EASTERN FRANKLIN-ORLEANS-
INCLUDING...BERKSHIRE...EAST BERKSHIRE...EAST ENOSBURG...ENOSBURG
CENTER...JAY...MONTGOMERY...MONTGOMERY CENTER...NORTH TROY...SOUTH
RICHFORD...STEVENS MILLS...TROY AND WESTFIELD
655 PM EDT TUE JUN 19 2007

AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHWEST OF MONTGOMERY...MOVING NORTHEAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR JAY BY 720 PM AND NEAR NORTH TROY BY
730 PM.

LOOK FOR GUSTY WINDS TO 40 MPH...AND DANGEROUS CLOUD TO GROUND
LIGHTNING WITH THIS STORM AS IT CONTINUES ACROSS EASTERN FRANKLIN
COUNTY...INTO WESTERN ORLEANS COUNTY THROUGH 8 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACROSS THE AREA THROUGH
11 PM.

BANACOS
Local storm report, Jun 19, 7:04 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
704 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND DMG     JOHNSON                 44.64N 72.68W
06/19/2007                   LAMOILLE           VT   TRAINED SPOTTER

            LARGE LIMBS DOWN

&&

JOHNG
Special weather statement, Jun 19, 7:36 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
736 PM EDT TUE JUN 19 2007

VTZ008-200030-
WASHINGTON-
INCLUDING...BARRE AND MONTPELIER
736 PM EDT TUE JUN 19 2007

AT 730 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS 5 MILES SOUTHWEST OF WARREN...MOVING
NORTHEAST AT 25 MPH.

THESE THUNDERSTORMS WILL BE NEAR ROXBURY...WAITSFIELD BY 750
PM...NEAR NORTHFIELD FALLS...NORTHFIELD BY 800 PM...NEAR
MONTPELIER...BERLIN BY 810 PM...NEAR EAST MONTPELIER...BARRE BY 820
PM AND NEAR PLAINFIELD BY 830 PM.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
AND PEA SIZE HAIL. BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED ACROSS
WASHINGTON COUNTY THROUGH 830 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM.

BANACOS
Local storm report, Jun 19, 7:38 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
738 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     BENSON                  43.71N 73.31W
06/19/2007                   RUTLAND            VT   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

&&

SISSON
Special weather statement, Jun 19, 7:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
748 PM EDT TUE JUN 19 2007

NYZ026-029-087-200045-
NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST.
LAWRENCE-
INCLUDING...CANTON AND OGDENSBURG
748 PM EDT TUE JUN 19 2007

AT 748 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS 6 MILES SOUTH OF CHIPPEWA BAY...MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE 6 MILES SOUTHEAST OF EDWARDSVILLE BY 810
PM...NEAR DE KALB BY 830 PM...NEAR PYRITES BY 840 PM AND NEAR CANTON
BY 850 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM.

WIND GUSTS AROUND 35 MPH ARE EXPECTED TO ACCOMPANY THE THUNDERSTORMS
ACROSS ST. LAWRENCE COUNTY.

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:38 PM EDTSevere Thunderstorm WarningBTVChittenden67 min
Jun 19, 5:42 PM EDTSevere Thunderstorm WarningBTVChittenden63 min
Jun 19, 6:34 PM EDTSevere Thunderstorm WarningBTVLamoille41 min
Jun 19, 6:46 PM EDTSevere Thunderstorm WarningBTVRutland89 min
Jun 19, 7:21 PM EDTSevere Thunderstorm WarningBTVAddison39 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.